Arkansas, 2021Flooding in Arkansas, April 26 to 30, 2021
April 26 to 30, 2021 · NWS LZK · 10 events in 9 counties and zones
Heavy rain brought flooding to the area on many rivers in.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the area on many rivers in.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 26, 5:42 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 26, 5:42 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
642 AM CDT Mon Apr 26 2021
.AVIATION...
High pressure will move off to the east and the pressure gradient
will increase as low pressure moves into the Plains this afternoon.
Gusty winds are expected today. High clouds will continue over the
area and some wind shear is expected in the north. Patchy MVFR
conditions are possible in the morning, otherwise VFR conditions
will continue.
&&
.PREV DISCUSSION...(ISSUED 345 AM CDT Mon Apr 26 2021)
SHORT TERM...Today Through Tuesday Night
A large upper ridge is over the center part of the country this
morning and will continue to move east. This upper ridge will be
centered over the east coast Tuesday with southwest flow returning
to Arkansas. An upper low over the west Tuesday will move into the
desert southwest Tuesday night.
Surface high pressure is east of Arkansas this morning and will keep
winds out of the south today with gusts at times. High clouds will
increase as they come over the upper ridge but abundant sunshine is
still expected. A short wave in conjunction with increasing moisture
advection will bring a chance of showers to the west Tuesday
afternoon and these will spread eastward Tuesday night. Highs today
will be in the upper 70s to mid 80s and Tuesday will be in the mid
70s to mid 80s. Lows tonight will be in the upper 50s to lower 60s
and Tuesday night lows will be warmer in the mid to upper 60s.
LONG TERM...Wednesday Through Sunday
An upper level closed low will be over the SRN Rockies at the start
of the long term period...with AR under SW flow aloft downstream of
this upper trough. This setup will allow for moisture levels to
increase across the region. This upper low will slowly drop SE over
AR by late Thu into early Fri...weakening into an open trough as it
moves across the state. As this happens...a slow moving cold front
will drop SE into the state...with upper level disturbances lifting
NE over this front ahead of the trough. This setup will bring
several rounds of SHRA and some TSRA in vicinity of this slowly
moving front...with potential for several inches of rainfall
increasing for portions of the region.
Latest data keeps the bulk of the SHRA/TSRA across the far NWRN
portion of the CWA on Wed into Wed night...and areas to the NW. As
the front drops further SE late Wed night into Thu...the axis of
widespread rainfall will drop SE across a larger portion of the CWA.
By Thu night into early Fri...this front will drop SE of the
state...with chances for SHRA/TSRA decreasing from NW to SE during
the day on Fri. Beyond Fri afternoon...NW flow aloft will keep POPs
low for much of the rest of the forecast as no appreciable moisture
return will be seen over this coming weekend.
While it seems model certainty has increased some recently...there
remains differences in details regarding the speed of the frontal
passage and eventual placement of the axis of heaviest rainfall. The
GFS continues as the faster solution...with the ECMWF about 12 hrs
slower...but recent trends have shrunken the time differences
between the med range guidance. Latest thinking results in a blend
of the NBM with some bias towards the ECMWF. This puts the heavy
rainfall axis from SRN OK into NERN OK/NWRN AR and SW MO...with
rainfall amounts across the NWRN third/half of the CWA of 1.5 to 3
or more inches of rainfall from Tue night through Fri. Some rainfall
amounts of 3 to 4 or more inches will be possible further NW across
extreme NWRN AR. Due to continued uncertainty in timing and
placement of the heaviest rainfall...these numbers could still
change over the next few days. Lesser rainfall amounts of 1.5 inches
or less is expected across SERN third of the CWA.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...51
Hazardous weather outlook, Apr 26, 2:49 AM CST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
349 AM CDT Mon Apr 26 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
349 AM CDT Mon Apr 26 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
Showers and thunderstorms return to the forecast Tuesday through
Friday...with several rounds of rainfall possible. Some areas could
see heavy rainfall as a result for the middle to the latter part of
this week. However...the areas expected to see the heaviest rainfall
remain uncertain at this time...but latest data suggests the
northwest half to third of the state will see the heaviest rainfall.
Rainfall amounts of two to four inches possible across the northwest
third of the area...with lesser amounts to the southeast. This may
result in an increased threat for flash flooding for these areas.
Uncertainty remains regarding the potential for strong
thunderstorms...depending on when this storm system pushes closer to
Arkansas during the latter half of the week. For now...the overall
threat for seeing organized severe weather remains low for much of
the forecast.
Refer to the latest forecasts in the coming days as uncertainty
regarding the potential for heavy rainfall and possible
strong/severe thunderstorms becomes more clear over time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51/62
Flood, Ouachita
- When
- April 26, 8:30 AM CST to April 28, 2:10 PM CST
- Where
- Ouachita County, 1.32 mi NNW of Camden to 1.17 mi SE of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.598, -92.837
Heavy rain brought flooding to the Ouachita River at Camden in late April.
Flood, Lawrence
- When
- April 28, 11:09 PM CST to April 30, 11:59 PM CST
- Where
- Lawrence County, 0.67 mi NNE of Black Rock to 1.33 mi SW of Black Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.109, -91.094
Heavy rain brought flooding to the Black River at Black Rock at the end of April.
Flood, Sharp
- When
- April 29, 3:43 AM CST to April 30, 2:00 AM CST
- Where
- Sharp County, 1.87 mi WNW of Hardy to 1.69 mi N of Cherokee Vlg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.332, -91.510
Heavy rain brought flooding to the Spring River at Hardy at the end of April.
Flood, Randolph
- When
- April 29, 8:46 AM CST to April 30, 4:46 PM CST
- Where
- Randolph County, 6.48 mi W of Noland to 4.48 mi W of Noland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.211, -91.185
Heavy rain brought flooding to the Spring River at Imboden at the end of April.
Flood, Searcy
- When
- April 29, 12:31 PM CST to April 30, 8:59 PM CST
- Where
- Searcy County, 0.83 mi SE of Duff to 1.2 mi NW of Silver Hill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.992, -92.759
Heavy rain brought flooding to the Buffalo River at St. Joe at the end of April.
Flood, Independence
- When
- April 29, 3:50 PM CST to April 30, 11:59 PM CST
- Where
- Independence County, 0.43 mi SW of Batesville to 2.06 mi NNE of Desha
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.766, -91.656
Heavy rain brought flooding to the White River at Batesville at the end of April.
Flood, Pope
- When
- April 29, 4:44 PM CST to April 30, 10:13 AM CST
- Where
- Pope County, 2.11 mi NW of North Dardanelle to 1.32 mi SW of South New Hope
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -93.178
Heavy rain brought flooding to the Arkansas River at Dardanelle at the end of April.
Flood, Woodruff
- When
- April 29, 5:45 PM CST to April 30, 11:59 PM CST
- Where
- Woodruff County, 0.88 mi W of Riverside to 0.04 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.279, -91.246
Heavy rain brought flooding to the Cache River at Patterson at the end of April.
Flood, Randolph
- When
- April 29, 7:00 PM CST to April 30, 4:05 AM CST
- Where
- Randolph County, 1.54 mi SSE of Elevenpoint to 2.38 mi SSE of Elevenpoint
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.351, -91.116
Heavy rain brought flooding to the Eleven Point River at Ravenden Springs at the end of April.
Flood, Conway
- When
- April 29, 11:54 PM CST to April 30, 11:59 PM CST
- Where
- Conway County, 1.06 mi SSW of Morrilton to 0.18 mi S of Lewisburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.136, -92.756
Heavy rain brought flooding to the Arkansas River at Morrilton at the end of April.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952637, 954020, 954024, 954036, 954038, 954044, 953995, 954046, 954040, 954002.